Doctor insights on:
Under Eye Acne
Will mixing tazorac (tazarotene) with under eye moisture cream help with tightening under my eyes and filling in wrinkles around my eyes?
Retinoids Work!: Yes it will work, absolutely, it is long term, and retin-a, a closely related product is actually one of the very few fda approved anti-wrinkle creams! you must be careful with it though, it is a mild acid, and can burn your skin, especially in the sun. Start out by using it every other day mixed in a very small amount, mixed with your regular moisturizing cream. I give this to all my patients. ...Read moreSee 1 more doctor answer
Skin yellowing: Skin yellowing can occur in hepatitis (inflammation of the liver which may be due to viruses, autoimmune diseases, medications, and other), low thyroid function, certain types of anemia and a number of other conditions. Bags under eyes can occur in a number of conditions as well. Please see your doctor as soon as possible for an evaluation and blood work. This needs a diagnosis as soon as possible. ...Read more
Dark Circles: Circles under eye can be due to: allergy "allergic shiners", fatigue, genetic variation, aging. Lower lid skin is very thin so blood vessels under skin can make area look dark. Topical creams/fillers can help hide circles but only mask condition with no cure. What helps: drink 8 cups water/day, sunblock, hat, enough rest; avoid rubbing; makeup; facial plastic surgery when severe; allergist visit. ...Read more
That depends: Treatment of the wrinkle in lower eye lids depends on your age and the reason why they have formed. If its loss of volume in the cheek and lower lid, then fat transfer is the best way for treatment. If it smoking, sun exposure and illness without the volume loss, then laser or chemical peels will help. ...Read moreSee 1 more doctor answer
Maderma: Maderma is a scar ointment, it does not improve pimples, dark circles or acne. Any ointment which is applied to scar in a massaging fashion will improve the appearance of the scar. Maderma is not the only ointment you can use for scars, but it's readily available. ...Read moreSee 1 more doctor answer
Hit by corner under eye. Under eye is swallowing, I see a deep scratch under lower lid/sclera. Ice packs helps. Eye paining when closing eye. Advice.
See your eye doctor: ASAP, meaning oculoplastics surgeon! Eye swelling after being hit can indicate a possible orbital floor fracture & especially if you are seeing a deep scratch. What's behind the scratch is important & u may need orbital xrays or CT scan done to determine the extent of soft tissue/bone injury. If u can't look up, there could be entrapment of fat or eye muscle. May need oral steroids. Don't wait! ...Read more
Carefully : Hydroquinone creams sometime contains preservatives such as sulfites that can cause eyelid irritation in some people. You can test a small area for a few days to make sure it doesn't irritate. In addition, prolonged use can cause a paradoxical increase in discoloration known as exogenous ochronosis. Limit the use to at most 2-3 weeks continuously. Clinique eye cream can also be effective. ...Read more
Not likely : Steroid eye drops, like prednisolone acetate, are not to be used without careful eye physician supervision. Although steroidal anti-inflammatory drops are extremely potent & effective at treating many ocular inflammatory conditions, they are Not routinely used for ocular allergies. Antihistamine eye drops or pills are safer and can be used more often. These may help puffiness/circles but mayB not ...Read more
Many options: Is this a new event? Or something of long standing? Is it asymptomatic or does it hurt? Is it growing, bulging above skin level, inflammatory? If any of these questions are positive, then you should consult with your ophthalmologist or a dermatologist. Once pathology is eliminated then a cosmetic approach might be considered. ...Read more
Black male, 26, wiped 2 hard under eyes while washing his face, left dark skin under eye. Will light use of HydroQ. 4% & Tretinoin hurt? Ochronosis?
Don't use. See eye: Doctor instead! Using bleaching strong agents like that is the wrong approach unless you purposely want hypo pigmented areas on top of having dark lines. Have the opthalmologist refer you to the oculoplastics Dr., who can examine your eyelid and recommend care. It may just be post-inflammatory hypopigmentation. Retinoids are too irritating and dangerous to use so close to the eye!Seek prof. help! ...Read more